Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New To Fuzeon and it is making me sick
Aug 5, 2005

Dear Don: Thank you so much for providing this service. I recently began Fuzeon. It's now 4 days later and I feel weak, headache, freezing feet, pain in calves, generally sick. I am the first at my doctor to try Fuzeon.They do not have a lot of info. Pharmacist says 1-2 weeks flu like symptoms. Another Fuzeon patient says none of the above occurred.

Am I the only one with flu like symptoms or are ohers in the same situation? I will wait it ot if I know I am not alone.

Thank You.

Response from Mr. Kurtyka

While the most common side effects related to Fuzeon include injection site reactions, other side effects are possible. A hypersensitivity reaction was reported in <1% of patients in the early clinical studies and include symptoms like fever, chills, rash, nausea, vomiting, shaking, low blood pressure, muscle aches. I've personally never seen this occur in anyone receiving Fuzeon, but it is possible. I'd also consider other medicines that you are taking with your Fuzeon as other HIV agents can also cause these symptoms.

Usually when patients start Fuzeon, they also start other new meds. Make sure you consider these as well. Lastly, it's possible that your symptoms are not related to any medications at all and you may have some other type of illness, viral infection, etc. going on. If you're not getting better, make sure you keep in touch with your healthcare provider. If the symptoms aren't improving, please consider a second opinion, ER visit, or urgent care center.

I wish you well!



Previous
are my abdominal injections too deep?
Next
Fuzeon for PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement